Alabama, 2005Damaging Wind in Alabama, March 7, 2005
March 7, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 7, 3:02 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 7, 3:02 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CST MON MAR 7 2005
.SYNOPSIS...
REALLY A MAJOR OVERHAUL TO BOTH THE SHORT AND LONG RANGE THIS
UPDATE...SCALED BACK THE SEVERE THREAT IN THE SHORT TERM...ALONG
WITH ADDING STRONG WINDS TO TOMORROW. IN THE MEDIUM LONG RANGE...
ADJUSTED TEMPT OUT THROUGH THURSDAY...AND THE WHOLE 9 YARDS FOR
OTHER VARIABLES.
FIRST CONCERN IT THE POTENTIAL OF SEVERE WEATHER THIS EVENING.
STILL LOOKS LIKE A VERY MARGINAL EVENT AND WOULD BE CONFINED TO THE
VICINITY OF THE COLD FRONT AS IT TRAVERSES THE STATE BETWEEN 00Z
AND MIDNIGHT. DEW POINTS HAVE JUST NOR REACHED THE MIDDLE 50S IN
CENTRAL ALABAMA...AND CLOUDS/RAIN HAS VIRTUALLY NEGATED ANY
DESTABILIZATION. FORECAST SOUNDINGS SHOW ABUNDANT MOISTURE...IF
NOT SATURATION THROUGHOUT THE ATMOSPHERIC COLUMN WHICH SHOULD LIMIT
THE POTENTIAL FOR HAIL AND WIND. HOWEVER...IF SOME WINDS ARE ABLE
TO BE TRANSPORTED TO THE SURFACE FROM ALOFT...THERE COULD BE A WIND
THREAT...BUT THEY SHOULNT BE ENHANCED BY DRY AIR. NEWEST SWODY1
FROM THE SPC STILL HIGHLIGHTS THIS THREAT. I HAVE MY DOUBTS.
IN THE WAKE OF THE FRONT...STRONG WINDS ARE EXPECTED AS WELL.
GRADIENT WINDS ON THE ORDER OF 10 TO 20 MPH...WITH GUSTS IN EXCESS
OF 25 MPH ARE EXPECTED BEHIND THE FRONT...THROUGH ABOUT MIDDAY
TOMORROW. WILL HOLD OFF ON THE ISSUANCE OF A LAKE WIND ADVISORY
UNTIL THE THREAT OF SEVERE WEATHER IS EXTINCT. EXPECTING ANY
THUNDER AFTER MIDNIGHT...REALLY ONLY CONFINED TO THE SOUTHEAST.
.SHORT TERM...OVERNIGHT SEVERE/WIND AND TOMORROWS WIND CONCERNS
DISCUSSED EARLIER. OTHERWISE...CONDITIONS WILL IMPROVE TOMORROW
AFTERNOON...WITH WINDS BECOMING LIGHT BY SUNSET. THE COOLER
TEMPERATURES WILL MOVE IN OVERNIGHT AS RADIATIONAL PARAMETERS
BECOME FAVORABLE.
.LONG TERM...MAIN CONCERN AFTER MIDWEEK IS THE COMBINATION OF
TEMPERATURES IN THE 30S (CURRENTLY MOSTLY ABOVE FREEZING) AND A
CHANCE OF PRECIPITATION. THE TRACK OF THE SURFACE LOW VARIES FROM
ALONG THE NORTHERN GULF...TO NEAR NASHVILLE WITH THIS SYSTEM...SO
ONCE AGAIN AM VERY HESITANT ABOUT INTRODUCING THE S WORD INTO
THE FORECAST. AFTER THAT...GRADUAL WARMING IS EXPECTED EACH DAY
WITH A NICE LOOKING WEEKEND AHEAD.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 43 50 28 53 / 100 20 10 30
ANNISTON 43 50 30 53 / 100 20 10 20
BIRMINGHAM 44 52 32 54 / 100 0 10 30
TUSCALOOSA 45 54 34 54 / 100 0 10 30
CALERA 45 54 34 55 / 100 0 10 30
AUBURN 48 53 33 57 / 100 20 10 20
MONTGOMERY 48 54 34 58 / 100 0 10 20
TROY 49 56 34 58 / 100 20 10 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
12/12
Hazardous weather outlook, Mar 7, 1:32 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CST MON MAR 7 2005
ALZ011>015-017>050-081300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
132 PM CST MON MAR 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK
OF SEVERE THUNDERSTORMS. A SQUALL LINE WILL LIKELY MOVE INTO
WEST ALABAMA THIS EVENING AND MOVE RAPIDLY EASTWARD. STRONG WINDS
ALOFT MAY EXTEND DOWN TO THE SURFACE ALONG PORTIONS OF THE SQUALL
LINE...PRODUCING DAMAGING WINDS. THE BEST CHANCE OF SEVERE
THUNDERSTORM WINDS WILL BE WEST OF INTERSTATE 65 AND SOUTH OF
INTERSTATE 85. THE SQUALL LINE SHOULD BE EAST OF AREA BY 300
AM CST.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).
ON TUESDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED
BEHIND THE COLD FRONT...WITH GUSTS UP TO 30 MPH AT TIMES. A LAKE
WIND ADVISORY WILL LIKELY BE ISSUED FOR TUESDAY.
...SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THIS EVENING.
In the hours before
Local storm report, Mar 7, 5:46 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG YORK 32.50N 88.30W
03/07/2005 SUMTER AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN YORK.
&&
JSSLocal storm report, Mar 7, 6:19 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST DEMOPOLIS 32.50N 87.83W
03/07/2005 61 MPH MARENGO AL BROADCAST MEDIA
WIND GUST OF 61 MPH MEASURED BY WEATHERNET SITE.
&&
KLOREKThunderstorm Wind, Perry
- When
- March 7, 6:22 PM CST to 6:49 PM CST
- Where
- Perry County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.633, -87.300
A few trees were blown down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, March 7, 2005$533,000 · 1.75 in hail · 19 events
- Tornadoes and Damaging Winds in Florida, March 7, 2005$285,000 · F0 · 5 events
- Hail and Damaging Wind in Texas, March 7, 2005$300,000 · 1.25 in hail · 2 events
- Hail and Damaging Winds in Texas, March 7, 2005$81,000 · 1 in hail · 14 events
- Damaging Winds in Florida, March 7, 2005$25,000 · 55 kt wind · 2 events
- Damaging Wind in Alabama, March 7, 2005$22,000 · 53 kt wind · 1 event
- Lightning Strike in North Carolina, March 7, 2005$20,000 · 1 event
- Damaging Wind in Louisiana, March 7, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$17,000 · 53 kt wind · 1 event
- Damaging Wind in Louisiana, March 7, 2005$15,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$13,000 · 53 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444690.